Alert archive / California / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jul 14, 2014, 4:45 PM PDT for Tuolumne County, California. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 4:45 PM PDT (23:45 UTC)
- Expired
- Jul 14, 2014, 5:45 PM PDT
- In force
- 60 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
County Tuolumne County, CA
The radar
The Sacramento radar (KDAX), 167 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 11.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2649 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
711
WUUS56 KSTO 142345
SVRSTO
CAC109-150045-
/O.NEW.KSTO.SV.W.0002.140714T2345Z-140715T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
445 PM PDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL TUOLUMNE COUNTY IN CENTRAL CALIFORNIA...
* UNTIL 545 PM PDT
* AT 436 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES EAST OF PINECREST...OR 17 MILES SOUTHWEST
OF SONORA PASS...AND MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL TUOLUMNE COUNTY AT 500 PM PDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND POTENTIALLY DAMAGING WINDS...FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! WHEN THUNDER ROARS...GO INDOORS.
THIS STORM IS CAPABLE OF PRODUCING HEAVY RAIN AND LOCAL FLOODING.
MOTORISTS SHOULD SLOW DOWN AND EXERCISE CAUTION.
&&
LAT...LON 3814 11966 3814 11968 3810 11974 3810 11981
3807 11986 3794 11989 3795 12005 3814 12006
3832 12000 3821 11964
TIME...MOT...LOC 2345Z 016DEG 11KT 3812 11984
$$
CS2 follow-up statements
231
WWUS56 KSTO 150015
SVSSTO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
515 PM PDT MON JUL 14 2014
CAC109-150045-
/O.CON.KSTO.SV.W.0002.000000T0000Z-140715T0045Z/
TUOLUMNE CA-
515 PM PDT MON JUL 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM PDT
FOR CENTRAL TUOLUMNE COUNTY...
AT 512 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF PINECREST...OR 19
MILES SOUTHWEST OF SONORA PASS...MOVING SOUTH AT 5 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND POTENTIALLY DAMAGING WINDS...FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! WHEN THUNDER ROARS...GO INDOORS.
THIS STORM IS CAPABLE OF PRODUCING HEAVY RAIN AND LOCAL FLOODING.
MOTORISTS SHOULD SLOW DOWN AND EXERCISE CAUTION.
&&
LAT...LON 3814 11966 3814 11968 3810 11974 3810 11981
3807 11986 3794 11989 3795 12005 3814 12006
3832 12000 3821 11964
TIME...MOT...LOC 0014Z 220DEG 5KT 3816 11989
$$
SHOEMAKER290
WWUS56 KSTO 150046
SVSSTO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
546 PM PDT MON JUL 14 2014
CAC109-150056-
/O.EXP.KSTO.SV.W.0002.000000T0000Z-140715T0045Z/
TUOLUMNE CA-
546 PM PDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TUOLUMNE COUNTY HAS
EXPIRED...
LAT...LON 3814 11966 3814 11968 3810 11974 3810 11981
3807 11986 3794 11989 3795 12005 3814 12006
3832 12000 3821 11964
TIME...MOT...LOC 0015Z 220DEG 5KT 3816 11989
$$
SHOEMAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:03 PM PDT, 42 minutes earlier.
Area forecast discussion, Jul 14, 4:03 PM PDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 403 PM PDT Mon Jul 14 2014 .Synopsis... Monsoon moisture will bring mostly cloudy skies and cooler temperatures through Thursday. There is a chance of thunderstorms over the Sierra most of the week. && .Discussion... Upper high is centered over Nevada which is bringing hot conditions to NorCal. Highs are topping out over 100 degrees at most valley spots and around 110 over the northern valley. Mid- level moisture and cloudiness is spreading north around the west side of the high over SoCal and will spread over the southern Valley and Sierra through the evening. Thunderstorms for the most part have remained near the crest and well south of Tahoe. Although...a few cells have begun drifting west near the rim fire burn scar and Strawberry. Strong moisture advection especially at mid-levels will occur over the area tonight. Preciptable water levels will increase to over 1.00 inches for most of NorCal. Mid-level cloud deck with moisture advection moving north will bring scattered sprinkles to locations between Sacramento and Modesto...especially after midnight. Overnight low temperatures will be warm with readings remaining in the 70's north valley and upper 60's south. Deep moisture will be in place Tuesday...but not much of a trigger to set storms off in the mountains. Cloud cover will act to limit lift over the higher terrain. The best thunderstorm chances will be again over the southern Sierra south of Interstate 80. Strong storms will be possible south of Pacific House. The rim fire burn scar may be impacted again by this activity. Temperatures will be cooler...especially over the southern valley due to cloud cover and developing onshore flow. Values will cool 10-15 degrees from Todays highs. Onshore flow and cloud cover will keep temperatures in the upper 80's low 90's southern valley Wednesday and Thursday. Warmer to the north where readings will be near 100. Thunderstorm chances will increase both days as deep moisture remains over the area and mid-level cloud deck erodes allowing more surface heating. A weak disturbance moving north along the coast may help to enhance activity on Thursday. && .Extended Discussion (Friday through Monday) By Friday or Saturday, the upper level high pressure over the Great Basin will begin to shift eastward back toward the Four Corners region. Upper level flow over NorCal will become more westerly accordingly, ending the threat of thunderstorms across most of the mountains. We'll retain a slight chance of convection south of Lake Tahoe through next weekend due to greater uncertainty. Temperatures should remain within a few degrees of normal through the extended period. Dang && .Aviation... Mainly VFR conditions the next 24 hours. Isolated thunderstorms will be possible along the Sierra south of Tahoe through about 03z. A few very light showers may reach the Valley along and south of KSMF this evening. Winds across most of the area will remain below 10kt. Near the Delta...light winds this afternoon will increase to SW 15-25 kt tonight. Dang && .STO Watches/Warnings/Advisories... None. &&
In the hours before
Special weather statement, Jul 14, 12:55 PM PDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 1255 PM PDT MON JUL 14 2014 CAZ069-142030- WEST SLOPE NORTHERN SIERRA NEVADA CA- 1255 PM PDT MON JUL 14 2014 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTH CENTRAL ALPINE COUNTY IN CENTRAL CALIFORNIA NORTH CENTRAL TUOLUMNE COUNTY IN CENTRAL CALIFORNIA UNTIL 130 PM PDT AT 1250 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR KENNEDY MEADOW..MOVING WEST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KENNEDY MEADOW... DARDANELLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3820 11989 3840 11989 3839 11965 3820 11966 TIME...MOT...LOC 1955Z 094DEG 5KT 3830 11973 DANG
Special weather statement, Jul 14, 3:21 PM PDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 321 PM PDT MON JUL 14 2014 CAZ069-142300- WEST SLOPE NORTHERN SIERRA NEVADA CA- 321 PM PDT MON JUL 14 2014 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL TUOLUMNE COUNTY IN CENTRAL CALIFORNIA UNTIL 400 PM PDT AT 318 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF DARDANELLE..MOVING SOUTHWEST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN TUOLUMNE COUNTY... LAT...LON 3809 12002 3832 12011 3838 11975 3821 11968 TIME...MOT...LOC 2221Z 053DEG 2KT 3826 11983 CS
Special weather statement, Jul 14, 4:20 PM PDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 420 PM PDT MON JUL 14 2014 CAZ069-150000- WEST SLOPE NORTHERN SIERRA NEVADA CA- 420 PM PDT MON JUL 14 2014 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL TUOLUMNE COUNTY IN CENTRAL CALIFORNIA UNTIL 500 PM PDT AT 416 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF KENNEDY MEADOW..MOVING WEST AT 10 MPH. OTHER THUNDERSTORMS HAVE OR ARE CURRENTLY DEVELOPING TO THE EAST AND WEST OF THE AREA AND MAY ALSO GENERATE HAIL, GUSTY WINDS AND VERY HEAVY RAINFALL. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN TUOLUMNE COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3820 11961 3818 11992 3832 11991 3832 11963 TIME...MOT...LOC 2318Z 103DEG 9KT 3824 11977 RB
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:55 PM PDT | Special Weather Statement | STO | Tuolumne | 35 min |
| Jul 14, 3:21 PM PDT | Special Weather Statement | STO | Tuolumne | 39 min |
| Jul 14, 4:20 PM PDT | Special Weather Statement | STO | Tuolumne | 40 min |
Nearby
Severe Thunderstorm Warnings in California, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.